MAUDE Adverse Event Report: LIVANOVA USA, INC. PROGRAMMING SOFTWARE

LIVANOVA USA, INC. PROGRAMMING SOFTWARE
Model Number 3000
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code Seizures (2063)
Date of Event 01/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect device software version: version 1.0.
 
Event or Problem Description
Physician had been implanted with vns for more than six months and had been doing extremely well.Patient went six months seizure free with vns.But patient had breakthrough seizures on two consecutive days.The increased seizures are reported in mfr.Report # 1644487-2019-00362.Patient's generator was interrogated and the physician received 3 error messages.: generator at eos, not supplying stimulation, replace immediately, disabled due to error code 255 and high lead impedance.Patient was doing well for 6 months since implant and then had breakthrough seizures.Device was disabled and mom denies trauma to vns site.Ap neck and chest x-rays were reviewed.The generator was located in the patient¿s upper left chest.The connector pin could not be seen coming through the second connector block due to the angle of the image.Therefore complete pin insertion could not be verified in the images provided.The filter feedthru wires were confirmed to be intact.The cause of the reported high impedance could not be determined based on the images provided.Review of the tablet data identified that the end of service, high impedance and device not supplying stimulation messages may have been incorrectly displayed.It was determined that some response packets received from the generator via the wand were duplicated and/or received out of sequence compared to the prior command packets.The m3000 software does not validate the length of packets returned from the ipg via the wand.In these instances, this resulted in the software incorrectly calculating several parameter values or device status checks.This has manifested through incorrect/corrupted therapy parameter values, false high impedance warnings, and false eos statuses.While the root cause of these issues likely lies outside the m3000 software, validating the length of these packets would prevent such communication errors from propagating to the user interface and potentially resulting in the user to make misinformed decisions.Additional relevant information has not been received to date.
 
Event or Problem Description
Diagnostics were okay at the patient's follow-up appointment.No further relevant information received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key8367848
Report Number1644487-2019-00363
Device Sequence Number2306754
Product Code LYJ
UDI-Device Identifier05425025750481
UDI-Public05425025750481
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3000
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR